Wisconsin, 2025Damaging Wind in Wisconsin, June 19, 2025
June 19, 2025 · NWS MKX · 1 event in 1 county or zone
Thunderstorms erupted near a stationary front over east central WI. Damaging downburst winds occurred in northern Sheboygan County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms erupted near a stationary front over east central WI. Damaging downburst winds occurred in northern Sheboygan County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 19, 2:52 PM CST, 4 hours 46 minutes earlier. Its key messages:
- Area of storms is tracking across southeast WI late this afternoon.
- A thunderstorm complex developing over southeast Minnesota overnight is expected to spread into south central Wisconsin Friday morning, but severe storms are not anticipated.
- Hot and humid conditions are expected Saturday through Monday. Maximum heat indices of 100 to 105 degrees are forecast each day. Highest confidence in reaching 105 degree heat index in southeast WI so an Extreme Heat Warning is in effect there.
Area forecast discussion, Jun 19, 2:52 PM CST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
352 PM CDT Thu Jun 19 2025
.KEY MESSAGES...
- Area of storms is tracking across southeast WI late this
afternoon.
- A thunderstorm complex developing over southeast Minnesota
overnight is expected to spread into south central Wisconsin
Friday morning, but severe storms are not anticipated.
- Hot and humid conditions are expected Saturday through Monday.
Maximum heat indices of 100 to 105 degrees are forecast each
day. Highest confidence in reaching 105 degree heat index in
southeast WI so an Extreme Heat Warning is in effect there.
&&
.SHORT TERM...
Issued 352 PM CDT Thu Jun 19 2025
Tonight and Friday:
An area of showers and thunderstorms (that rolled in from a
weak storm complex that developed over northwest WI this
morning) is now tracking through southeast Wisconsin. Efficient
mixing is causing gusty winds up to 40 mph with these low-topped
storms. Another area of storms is developing in the Eau Claire
area and that may also clip our northern counties from the Dells
to Sheboygan during the late evening.
The next complex is expected to develop along the nose of the
low level jet over southeast MN early Friday morning, around 3
or 4 AM. That complex will track east-southeast into southwest
and south central WI Friday morning. The strongest portion of
that complex should remain just to the west of our forecast
area, toward northeast IA and maybe Grant County WI.
Nevertheless, with the low level jet leaning over into southern
WI, any more robust thunderstorm could mix down winds up to 50
mph for areas west of I-94. Instability will be lacking, but
shear will be strong Friday morning.
Gusty southwest winds are expected Friday from mid morning
through mid afternoon due to mixing. Temperatures will be
similar to today with highs in the lower 80s.
The 12Z GFS tries to light up showers and storms along the warm
front that will be sliding northward through southern WI Friday
night. This is the only model that is doing this so far. There
is a better chance of storms over northern WI.
Cronce
&&
.LONG TERM...
Issued 352 PM CDT Thu Jun 19 2025
Saturday through Thursday:
The weekend looks hot and humid. A 500 mb 594 dm ridge is expected
to develop across the SErn CONUS on Saturday and expand to
include most of the eastern half of the country by Sunday. A
surface high will also be centered across the SE US. To the NW, a
surface boundary will linger through the weekend from the central
High Plains to the Red River Valley. Gusty SWrly winds will exist
between these features which will pump warm and humid air into the
area through the weekend. 850mb temps are forecast to climb to the
mid 20s on Saturday and Sunday which equates to surface temps in
the low/mid 90s. Areas of far SE WI will see downsloping from the
Kettle Moraine which boosts temps a few degrees resulting in
weekend high temps in the mid/upper 90s. The SW winds will also
transport a much more humid air mass into the region with dew
points in the low/mid 70s through the weekend. The combination of
air temps in the 90s and dew points in the 70s will produce peak
afternoon heat index values near 100 degrees each afternoon. Areas
of far SE WI may see heat index values approach 105 degrees due
to the expected warmer air temps. In addition to the hot daytime
temps, overnight lows are forecast to remain quite warm in the
mid/upper 70s both Saturday and Sunday night's.
It is possible that record high and/or record warm low
temperature records are set over the weekend. Record high temps
are more likely at MKE than MSN, but warm low temp records are
possible at both locations.
With the gusty southwest winds, dewpoints may be lowered a bit,
which would affect the heat index values. We took this into
account by blending the NBM with CONSMOS, so dewpoints are
conservative around 70 near the lakeshore each afternoon. We
have the highest confidence in southeast WI reaching heat index
values of 105 each afternoon Sat-Mon, and it is also a
vulnerable area that is used to having the lake breeze cool them
down. Without a lake breeze these days, this heat will feel
very extreme. Therefore, issued an Extreme Heat Watch for
Milwaukee, Racine and Kenosha Counties Sat afternoon through
late Monday afternoon. Additional counties may need to be added.
A Heat Advisory will be needed elsewhere each day.
The upper level pattern begins to break down on Monday, but a hot
and humid day is once again expected with similar temp and heat
index conditions as from the weekend. The surface boundary is
forecast to approach from the NW late in the day representing the
next chance for showers and storms. The upper level flow becomes
more zonal by the middle of next week which would imply the
boundary will no have much of a push north or south. The forecast
for the remainder of the week depends on the position of that
boundary. This could result in multiple rounds of showers and
storms, but it is far too early to attempt to pin down timing or
location. Locations south of boundary will remain warm and
humid.
BMiller/Cronce
&&
.AVIATION...
Issued 352 PM CDT Thu Jun 19 2025
An area of showers and thunderstorms are tracking southward
through southeast WI late this afternoon. Gusts up to 40 kt are
possible, along with brief MVFR cig/vsby. Showers and a few
thunderstorms may skirt the area from Wisconsin Dells to
Sheboygan overnight. A thunderstorm complex developing over
southeast MN late tonight is expected to track into south
central WI Friday morning. A few gusts to 50 kt will be
possible west of I-94 in any stronger storms.
West-southwest winds will increase just above the surface late
tonight into Friday morning as the low level jet moves overhead,
so Low Level Wind Shear is expected for Madison, and possible
farther east.
Cronce
&&
.MARINE...
Issued 352 PM CDT Thu Jun 19 2025
Gusty southwest winds are expected Friday late morning through
early afternoon over land areas, and could impact the NSH area
within the first mile of the lakeshore. Not enough confidence in
Small Craft conditions being met, so no advisory at this time.
There is higher confidence for Small Craft Advisory criteria to
be met along the lakeshore Saturday and Sunday with gusty
southwest winds.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 19, 1:58 PM CST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
258 PM CDT Thu Jun 19 2025
WIZ046-047-051-052-056>060-062>072-202000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
258 PM CDT Thu Jun 19 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
There is a chance of thunderstorms this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
There is a chance of Friday morning thunderstorms, mainly west of
I-94.
Hot and humid conditions Saturday through Monday. Heat indices
ranging from 100 to 105 degrees.
Chances for thunderstorms at times Monday through Thursday.
Moderate swim risk will be possible at times this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-202000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
258 PM CDT Thu Jun 19 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
Chance of thunderstorms through early evening.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Southwest wind gusts up to 25 kt are possible Friday. Small Craft
Advisory thresholds will likely be met for Saturday and Sunday
with an additional chance Monday.
Chances for thunderstorms at times Friday and again Monday through
Thursday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-202000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
258 PM CDT Thu Jun 19 2025
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
Patchy fog is possible over the north half.
Chance of thunderstorms through mid evening.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Chance of thunderstorms at times Friday and again Monday through
Thursday.
MRC
www.weather.gov/mkx
In the hours before
Local storm report, Jun 19, 2:03 PM CST, 5 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
303 PM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM Tstm Wnd Gst 3 NNW Sheboygan Falls 43.77N 87.85W
06/19/2025 M46 MPH Sheboygan WI ASOS
Sheboygan ASOS.
&&Special weather statement, Jun 19, 7:18 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
818 PM CDT Thu Jun 19 2025
WIZ052-200200-
Sheboygan WI-
818 PM CDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN SHEBOYGAN COUNTY THROUGH
900 PM CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camp Rokilio Scout Camp, or 7 miles northwest of Howards Grove,
moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Cedar Grove, Elkhart Lake, Haven, Gibbsville, and
Johnsonville.
This includes Interstate 43 between mile markers 113 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4357 8779 4354 8779 4389 8808 4389 8773
4381 8773 4376 8770 4374 8771 4370 8770
TIME...MOT...LOC 0118Z 324DEG 40KT 4391 8793
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HEERENThunderstorm Wind, Sheboygan
- When
- June 19, 7:38 PM CST
- Where
- Sheboygan County, 2.07 mi S of Herman
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 43.800, -87.880
The garage door to an outbuilding buckled and another garage door to a different building was blown-in. A portion of the roof to one of the buildings peeled off and was blown to the southeast. Damage to multiple trees in the area, one uprooted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and High Wind in California, June 19 to 21, 20258 deaths · 87 kt wind · 4 events
- Damaging Winds in Virginia, June 19, 2025$1.5 million · 70 kt wind · 78 events
- Damaging Winds in Maryland, June 19, 2025$1.4 million · 65 kt wind · 69 events
- Wildfire in Utah, June 19 to 27, 2025$35 million · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 19, 20251 injured · $226,000 · 54 kt wind · 89 events
- Heat in Nevada, June 19, 20251 death · 1 event
- Tornado and Hail in North Dakota, June 19, 2025$800,000 · EF1 · 15 events
- Damaging Winds in District of Columbia, June 19, 2025$1.7 million · 65 kt wind · 7 events
- Damaging Winds in North Carolina, June 19, 2025$161,000 · 50 kt wind · 44 events
- Hail and Damaging Winds in Nebraska, June 19, 2025$1.0 million · 2.5 in hail · 5 events
- Damaging Winds in Pennsylvania, June 19, 2025$94,000 · 61 kt wind · 20 events
- Damaging Winds in Pennsylvania, June 19, 20252 injured · 62 kt wind · 40 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259116.